skin-hair-icon
Dry face, red, burning
I ve been using tenovate for 2 yr just to make skin fair.if i stop using it a day my skin looks dul dry face become red n burning n sensation rashes appear pls let me know regarding treatment
132 Views v

Answers (1)

Like the answers? Chat privately with the doctor of your choice

doctor profile image
Dr. Rajdeep
Dermatologist 8 yrs exp Bangalore
Tenovate contains a powerful steroid called clobetasol propionate. Steroid creams and ointments make the skin fair but damage it on prolonged use. Quacks and beauticians often recommended these creams because of their instant skin whitening properties but they do not know about the side effects caused by them. Medications like tenovate must never be used without the prescription of a doctor. If used for more than a month they cause addiction (similar to drinking alcohol or smoking cigarettes), thinning of the skin (the blood vessels under the skin become visible), pimples, skin infections (as they reduce your immunity) and can cause more serious problems like rise in blood sugar (steroid incduced diabetes), thinning of your bones (osteoporosis) and shut down of the glands producing steroid hormones in your body (HPA axis suppression). Most of the times using such medicines for a long time causes permanent skin damage. As you are already addicted to tenovate you will develop darkening of the skin, dryness, itching and an intense desire to apply the cream again, the moment you stop it. In my experience it takes about 3 months to come out of the side effects associated with steroid creams. The pigmentation and pimples remaining after 3 months will have to be treated by non steroid creams, lasers and other procedures and may never be the same as your skin before. Please visit a dermatologist near you and seek help immediately. Advise people around you not to use medicines like tenovate, betnovate, panderm, quadriderm etc for fairness. Also never use local products where nothing is mentioned on the box about the ingredinets as most of them are cold creams mixed with steroids. Warm regards. Dr. Rajdeep Mysore. Chirag Hospital Bangalore
Answered
Flag this Answer
Flag this answer
0/1 people found this helpful
Was this answer helpful?
YES NO
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.